Virginia, 2013Winter Weather in Virginia, March 24 to 25, 2013
March 24 to 25, 2013 · NWS AKQ · 23 events in 23 counties and zones
A developing low pressure system over the Southeast United States brought snow to central and eastern Virginia.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing low pressure system over the Southeast United States brought snow to central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 24, 1:38 PM EST, 22 minutes earlier.
Area forecast discussion, Mar 24, 1:38 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT SUN MAR 24 2013
.SYNOPSIS...
A COMPLEX AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC
REGION FROM SOUTHWEST TO NORTHEAST TODAY. IT WILL THEN DEVELOP
INTO A COASTAL LOW TONIGHT AS IT MOVES NORTH ALONG THE COAST ON
MONDAY. UNSETTLED NORTHWEST FLOW PREVAILS FOR THE REST OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN CONTS TO OVRSPRD FA SW-NE THIS AFTRN. ADDED CHC IP TO THE
GRIDS AS NMRS RPTS OF SLEET BEING OBSERVED AT PCPNS ONSET. WET
SNOW MIXING IN AS WELL ACROSS WRN MOST CNTYS. TMPS HAVE PRBLY
REACHED THEIR MAX FOR THE DAY WITH STDY OR SLOWLY FALLING READINGS
AS DAYS WEARS ON. STILL NO ACCUMLS XPCTD BEFORE DARK AS TMPS
REMAIN ABV FREEZING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE FORECAST GOING INTO THIS EVENING AND OVERNIGHT BECOMES
CHALLENGING AS THE LOW IS SLOWER TO PUSH NWD BY ABOUT 6 HOURS. AS IT
MOVES CLOSER TO THE COAST...WARMER AIR WILL BE ENTRAINED INTO THE
MID LEVELS THUS OVERRUNNING THE COLDER SFC AIR AND COULD RESULT IN A
LONGER PERIOD OF WET SNOWFALL OVER FAR NW COUNTIES. MEANWHILE...THE
SHORTWAVE THAT WILL BRING SNOW TO THE MIDWEST AND OH VALLEYS WILL
BEGIN TO MOVE INTO THE AREA LATE THIS EVENING. AS THIS OCCURS...THE
ATMOSPHERE WILL BECOME UNSTABLE ALOFT THUS DRIVING WET BULB ZERO
HEIGHTS (AND SNOW LEVELS) TO THE SFC. THIS COULD RESULT IN SLIGHTLY
HIGHER SNOW ACCUMULATIONS (CURRENTLY A TRACE TO 1.5 INCHES IN FAR NW
COUNTIES)...HOWEVER ONE CAVEAT TO THIS SCENARIO IS THAT A DRY SLOT
IS STILL PROGGED TO DEVELOP ACROSS SW PORTIONS OF THE FA THIS
EVENING AND OVERNIGHT. THE DRY SLOT WOULD ACT TO QUICKLY SHUT OFF
PRECIP...ESPECIALLY OVER SRN AREAS THAT WILL LACK THE BEST FORCING.
STILL NEED TO MONITOR THIS SITUATION AND WILL GIVE FORECASTERS ONE
MORE CHANCE TO EVALUATE THE 12Z MODEL RUNS BEFORE DECIDING ON
WHETHER OR NOT TO ISSUE WINTER HEADLINES. SO FOR TONIGHT EXPECT
LIGHT SNOW OVER FAR NW COUNTIES...A RAIN/SNOW MIX ALONG AND WEST OF
I-95 LATE TONIGHT...AND ALL RAIN ELSEWHERE. TEMPS WILL RANGE FROM
THE LOWER TO MID 30S NW TO NEAR 40 SE (INCLUDING THE IMMEDIATE
COAST).
UNSETTLED CONDITIONS PREVAIL ON MON AS THE SFC LOW MOVES UP THE MID
ATLANTIC COAST TWD NEW ENGLAND. THE COASTAL LOW IS EXPECTED TO PHASE
WITH THE OH VALLEY LOW MON MORNING AS ITS PUSHED INTO THE REGION VIA
THE AFOREMENTIONED SHORTWAVE. AS THIS OCCURS...A DEFORMATION ZONE
SETS UP OVER NRN PORTIONS OF FA WHERE THE BEST FORCING IS LOCATED
AND THE LOW WILL STRENGTHEN. ALTHOUGH HIGH TEMPS WILL BE IN THE
40S...MUCH COLDER AIR ALOFT (-25 TO -30 C) WILL NOT ONLY PROMOTE
CELLULAR CONVECTION/SHOWERS BUT P-TYPE SHOULD BE ALL SNOW/GRAUPEL NW
WITH A RAIN/SNOW MIX SE (ALL RAIN NEAR THE IMMEDIATE SE COAST).
LITTLE TO NO ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. THE
SHORTWAVE AND COASTAL LOW PUSH NE AND OUT TO SEA MON NIGHT AND
SHOWERS WILL COME TO AN END FROM SW TO NE THROUGH THE NIGHT. TUE
WILL BE ANOTHER UNSETTLED DAY AS NW FLOW PREVAILS AND ALSO AS THE
BASE OF A SECONDARY UPPER TROUGH SWINGS THROUGH THE REGION. THERE IS
ENOUGH LINGERING MOISTURE AND INSTABILITY ALOFT TO PRODUCE LIGHT
RAIN/SNOW SHOWERS...ESPECIALLY IN THE AFTN.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A DRY PERIOD IS EXPECTED DURING THE LAST HALF OF THE UPCOMING WEEK.
AN UNSTABLE NW FLOW MAY PRODUCE SOME BROKEN DIURNAL CLOUDS WEDNESDAY
AND THURSDAY WITH MOSTLY CLEAR NIGHTS. HIGH PRESSURE RIDGE OVER THE
MID SECTION OF THE NATION AT MIDWEEK WILL CONTINUE TO BRING COOL
CANADIAN AIR TO THE REGION. TEMPERATURES APPROACH NORMAL LEVELS BY
THE WEEKEND AS THE SURFACE HIGH PRESSURE RIDGE SHIFTS TO THE EAST
COAST. THERE ARE SOME HINTS THAT PCPN MAY DEVELOP BY THE WEEKEND BUT
THE MODELS ARE RATHER INCONSISTENT AT THIS POINT AND KEPT POPS AT 14
PERCENT OR LESS.
HIGH TEMPERATURES IN THE UPR 40S TO LWR 50S WEDNESDAY WARM TO THE
LWR TO UPR 50S BY SATURDAY. LOWS WILL CONTINUE BELOW FREEZING WELL
INLAND. LOWS WILL GENERALLY RUN FROM THE UPR 20S TO MID 30S WARMING
TO THE LWR 30S TO AROUND 40 BY SATURDAY MORNING.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
CLOUDS HAVE THICKENED OVER THE REGION AND RAIN AND SLEET HAVE MOVD
IN. RAIN/SLEET REACHED RIC AND IS GRADUALLY SPREADING NE TOWARDS
SBY. VFR CLOUDS WILL CONT TO LOWER THRU THE AFTN AND LIKELY BECOME
MVFR/IFR BY 00Z THIS EVENING OVER MOST AREAS. EXPECT GUSTY WINDS
15-25 KT...ORF/PHF/ECG...THIS EVENING AS LOW PRES INTENSIFIES
NEAR THE COAST. AFTER 00Z...RAIN MAY ACTUALLY BEGIN TO DIMINISH
IN INTENSITY TO -RADZ...BUT CIGS AND VSBYS WILL TEND TO CONTINUE
TO LOWER TO IFR.
RAIN MAY START TO MIX WITH SNOW AT RIC/SBY EARLY MONDAY MORNING...AND
ALL SITES WILL HAVE A CHC FOR SHRA OR SHRASN THROUGH THE DAY. CIGS
GENLY LIFT FROM IFR TO MVFR OR VFR BETWEEN 12-18Z/MON...BUT WINDS
SHIFT TO THE NW AND STRENGTHEN WITH GUSTS TO 25-30 KT ALL SITES BY
LATE MORNING THROUGH THE AFTN. ISOLATED SHOWERS OR FLURRIES WILL
STILL BE POSSIBLE TUE...BUT VFR CONDITIONS WILL GENLY PREVAIL.
VFR/MAINLY DRY WED-THU.
&&
.MARINE...
WINDS HAVE SHIFTED TO THE E OR NE ACRS THE WATERS..BUT WIND SPEEDS
REMAIN FAIRLY LIGHT THUS FAR. CHANGES COME LATER TODAY...SFC LOW
PRESSURE CURRENTLY OVER SC MOVES NE OFF THE COAST AND BEGINS TO
INTENSIFY. HAVE RAISED MARINE HEADLINES FOR ALL ZONES EITHER
STARTING EARLY THIS AFTN (FROM THE SOUTHERN BAY ON SOUTH) OR THIS
EVENING FOR LOCATIONS FARTHER NORTH WHERE THE INFLUENCE OF THE
COASTAL LOW WILL TAKE LONGER TO DEVELOP.
PREVIOUS THINKING HAD BEEN THAT WINDS WOULD PEAK BELOW GALE LEVELS
FOR MOST OF THE AREA FOR THE DURATION OF THIS EVENT BECAUSE THE
RAPID INTENSIFICATION OF THE COASTAL SYSTEM WAS NOT EXPECTED TO
OCCUR UNTIL THE SFC LOW WAS WELL OFF TO THE NE OF THE REGION. THIS
HAS CHANGED BASED ON LATEST MODEL RUNS AND WITH SFC HIGH OVER THE
CWA CURRENTLY A LITTLE STRONGER THAN EXPECTED. AS A RESULT...HAVE
ISSUED GALE WARNINGS BEGINNING AT SOME POINT MON MORNING FOR THE
COASTAL WATERS (AND IT WILL BE CLOSE FOR THE BAY BUT HAVE CAPPED
GUSTS AT 33 KT FOR NOW). NORTH OF PARRAMORE ISLAND...BETWEEN
06-12Z/MON THE SFC LOW DEEPENS OFF THE NC/SE VA COAST AT A RATE >
1MB/HR AND A BLEND OF NAM/GFS AND HIGH RES MODELS SHOW POTENTIAL FOR
35 KT GUSTS FROM ENE WINDS SO GALE WARNING STARTS AT 08Z/MON.
THEN...THERE MAY BE A LULL FOR AWHILE LATER MON MORNING...BEFORE
WINDS INCREASE AGAIN IN CAA/WNW FLOW AS THE SFC LOW PULLS AWAY MON
AFTN/EVENING WHILE CONTINUING TO INTENSIFY TO 980-985 MB WELL OFF TO
OUR NE. IN THESE AREAS...DECIDED NOT ISSUE A RAMP UP SCA HEADLINE AS
WINDS TODAY INTO THIS EVENING LOOK TO STAY SUB-SCA SO THAT THE
PERIOD OF SCA-THRESHOLD CONDITIONS TONIGHT WILL BE SHORT-LIVED. FOR
THE COASTAL WATERS SOUTH OF PARRAMORE ISLAND...DO NOT EXPECT GALE
CONDITIONS WITH THE ENE FLOW...BUT RATHER WITH THE WNW WINDS AS THE
LOW PULLS AWAY MON/MON NIGHT. SEAS GENLY BUILD TO 6-9 FT NORTH MON
MORNING AND 5-7 FT SOUTH BY THIS EVENING. GRADIENT WEAKENS FAIRLY
RAPIDLY MON NIGHT/EARLY TUE...SO WILL END HEADLINES BY MIDNIGHT
(ALTHOUGH WILL LIKELY NEED TO THEN ISSUE SCA'S FOR THE COASTAL
WATERS FOR LINGERING 5 FT SEAS). OTHERWISE...SUB-SCA CONDITIONS ON
TUE...WITH ANOTHER ROUND OF HEADLINES PROBABLY NEEDED WED-THU AS
HIGH PRESSURE BUILDS IN FROM THE WEST...WHILE LOW PRESSURE REMAINS
OFF THE CANADIAN MARITIMES.
&&
.TIDES/COASTAL FLOODING...
LATEST MDL GUIDANCE SHOWING POTENTIAL FOR MINOR FLOODING AT OCEAN
CITY BY MON AFTN/EARLY TUE. CONFIDENCE IS LOW HOWEVER AS WINDS
WOULD BE OFFSHORE/NW BY THAT TIMEFRAME AND NOT SURE HOW WELL THE
MODEL IS HANDLING THE SITUATION. FARTHER SOUTH MDL KEEPS WATER
LEVELS BELOW FLOOD THRESHOLDS. IF WINDS ARE A LITTLE STRONGER THAN
FORECAST THIS COULD BE UNDERDONE AND MINOR FLOODING WOULD BE
POSSIBLE AT SEWELLS PT W/ MON MORNING HIGH TIDE. EITHER WAY...THIS
SYSTEM LOOKS TO BE TOO FAST MOVING FOR MODERATE OR MAJOR FLOODING
SO NO CSTL WATCH WILL BE ISSUED AT THIS TIME. WILL CONTINUE TO
MONITOR.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT
MONDAY FOR VAZ048-049.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
MONDAY NIGHT FOR ANZ630-631-635>638.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
ANZ632>634.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EDT
MONDAY FOR ANZ654.
GALE WARNING FROM 10 AM TO 9 PM EDT MONDAY FOR ANZ654-656-658.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ656-658.
GALE WARNING FROM 4 AM TO 9 PM EDT MONDAY FOR ANZ650-652.
&&
SYNOPSIS...BMD
NEAR TERM...BMD/MPR
SHORT TERM...BMD
LONG TERM...LSA
AVIATION...LKB/JEF
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 24, 4:56 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 AM EDT SUN MAR 24 2013
MDZ022>025-NCZ012>017-030>032-102-VAZ081-082-084-086>100-251000-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE GEORGE-CHARLES CITY-
GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
556 AM EDT SUN MAR 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A COMPLEX AREA OF LOW PRESSURE WILL CROSS THE MID ATLANTIC REGION
TODAY AND TONIGHT. STEADY RAIN WILL BECOME WIDESPREAD FROM SOUTHWEST
TO NORTHEAST THROUGH THE DAY...WITH THE HEAVIEST PRECIPITATION
FALLING THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW PRESSURE MOVES UP THE MID ATLANTIC COAST MONDAY AND OUT TO SEA
MONDAY NIGHT. AS COLD AIR MOVES IN BEHIND THE SYSTEM...A MIX OF RAIN
AND SNOW SHOWERS ARE EXPECTED MONDAY. NO SNOW ACCUMULATIONS ARE
ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ654-251000-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
556 AM EDT SUN MAR 24 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-251000-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
556 AM EDT SUN MAR 24 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
EDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-251000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
556 AM EDT SUN MAR 24 2013
...GALE WARNING IN EFFECT FROM 4 AM TO 9 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-636>638-251000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
556 AM EDT SUN MAR 24 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
EDT MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE EASTERN JAMES RIVER AND THE
EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632>634-251000-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
556 AM EDT SUN MAR 24 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EDT MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021-VAZ060-063>080-083-085-251000-
DORCHESTER-PRINCE EDWARD-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-NEW KENT-MIDDLESEX-
556 AM EDT SUN MAR 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A COMPLEX AREA OF LOW PRESSURE WILL CROSS THE MID ATLANTIC REGION
TODAY AND TONIGHT. STEADY RAIN WILL BECOME WIDESPREAD FROM SOUTHWEST
TO NORTHEAST THROUGH THE DAY...WITH THE HEAVIEST PRECIPITATION
FALLING THIS AFTERNOON. THE RAIN IS EXPECTED TO MIX WITH WET SNOW
LATE TONIGHT AS COLDER AIR MOVES IN BEHIND THE SYSTEM. NO SNOW
ACCUMULATIONS ARE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A MIX OF LIGHT RAIN AND SNOW SHOWERS ARE POSSIBLE ON MONDAY AS A
COASTAL LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE MID ATLANTIC
COAST. LITTLE TO NO SNOW ACCUMULATIONS ARE ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635-251000-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
556 AM EDT SUN MAR 24 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
EDT MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
A COMPLEX AREA OF LOW PRESSURE WILL IMPACT THE MID ATLANTIC REGION
SUNDAY MORNING THROUGH MONDAY. THE PRECIPITATION IS EXPECTED TO
FALL AS RAIN ON SUNDAY. AS COLDER AIR MOVES...THE RAIN IS EXPECTED
TO MIX WITH OR POSSIBLY CHANGE TO WET SNOW SUNDAY NIGHT BEFORE
TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS MONDAY. THE
POTENTIAL EXISTS FOR A LIGHT SLUSHY ACCUMULATION MAINLY WEST OF
INTERSTATE 95 AND NORTH OF RT 360 SUNDAY NIGHT. DUE TO THE
COMPLEXITY OF THIS SYSTEM...PLEASE CONTINUE TO MONITOR THE LATEST
STATEMENTS FOR THE MOST CURRENT INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-061-062-251000-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-
556 AM EDT SUN MAR 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A COMPLEX AREA OF LOW PRESSURE WILL CROSS THE MID ATLANTIC REGION
TODAY AND TONIGHT. STEADY RAIN WILL BECOME WIDESPREAD FROM SOUTHWEST
TO NORTHEAST THROUGH THE DAY...WITH THE HEAVIEST PRECIPITATION
FALLING THIS AFTERNOON. THE RAIN IS EXPECTED TO CHANGE OVER TO A WET
SNOW TONIGHT WITH LIGHT SNOW ACCUMULATIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LIGHT SNOW SHOWERS WILL PERSIST ON MONDAY AS A COASTAL LOW PRESSURE
SYSTEM TRACKS NORTHEAST ALONG THE MID ATLANTIC COAST. LITTLE TO NO
SNOW ACCUMULATIONS ARE ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BMD
In the hours before
Special weather statement, Mar 24, 10:29 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 AM EDT SUN MAR 24 2013
VAZ060-065>067-079-241630-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE...
LAWRENCEVILLE
1129 AM EDT SUN MAR 24 2013
...A RAIN / SNOW MIX ACROSS THE SOUTHERN PIEDMONT...
A QUICK BURST OF WET SNOW...SLEET AND RAIN WILL MOVE ACROSS THE
AREA LATE THIS MORNING AND EARLY AFTERNOON. THE PRECIPITATION WILL
MAINLY BE A WET SNOW AND SLEET MIXTURE IN THE HEAVIEST BANDS THEN
BECOME A RAIN AND WET SNOW MIX ONCE THE PRECIPITATION INTENSITY
BECOMES LIGHTER. A QUICK DUSTING OF SNOW IS POSSIBLE AS TEMPERATURES
HOVER IN THE LOW TO MID 30S.
Winter Weather, Prince Edward
- When
- March 24, 2:00 PM EST to 7:00 PM EST
- Where
- Prince Edward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Farmville reported 2.0 inches of snow. A CoCoRAHS site in Rice reported 2.5 inches of snow.
Winter Weather, Louisa
- When
- March 24, 2:00 PM EST to March 25, 9:00 AM EST
- Where
- Louisa forecast zone
- Reported by
- Department of Highways
Snowfall amounts were generally between one inch and three inches across the county. Louisa reported 3.0 inches of snow.
Winter Weather, Fluvanna
- When
- March 24, 2:00 PM EST to March 25, 9:00 AM EST
- Where
- Fluvanna forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Palmyra reported 3.0 inches of snow.
Winter Weather, Chesterfield
- When
- March 24, 3:00 PM EST to 8:00 PM EST
- Where
- Chesterfield forecast zone
- Reported by
- Public
Snowfall amounts were generally between two inches and four inches across the county. Walthall reported 2.0 inches of snow. Woodlake Subdivision reported 2.0 inches of snow. Chester reported 2.5 inches of snow. Midlothian reported 2.5 inches and 3.5 inches of snow. Moseley reported 2.0 inches of snow. Enon reported 2.0 inches of snow. Winterpock reported 3.0 inches of snow. Colonial Heights reported 2.0 inches of snow.
Winter Weather, Prince George
- When
- March 24, 3:00 PM EST to 8:00 PM EST
- Where
- Prince George forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.240, -77.304 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Wedgewood Farms reported 1.0 inch of snow. Disputanta reported 1.8 inches of snow. Fort Lee reported 2.0 inches of snow. Prince George reported 2.0 inches of snow.
Winter Weather, Goochland
- When
- March 24, 3:00 PM EST to 8:30 PM EST
- Where
- Goochland forecast zone
- Reported by
- Public
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. Shannon Hill reported 4.0 inches of snow.
Winter Weather, Powhatan
- When
- March 24, 3:00 PM EST to 8:30 PM EST
- Where
- Powhatan forecast zone
- Reported by
- Public
- Coordinates
- 37.550, -77.915 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Powhatan reported 3.0 inches of snow.
Winter Weather, Henrico
- When
- March 24, 3:00 PM EST to 8:00 PM EST
- Where
- Henrico forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between two inches and four inches across the county. The Richmond International Airport reported 3.9 inches of snow. Glen Allen reported snowfall amounts of 1.9 inches, 3.9 inches, and 3.5 inches. Sandston reported 3.9 inches of snow. Springdale reported 4.0 inches of snow. Highland Springs reported 3.5 inches of snow. Richmond reported 2.8 inches of snow.
Winter Weather, Amelia
- When
- March 24, 3:00 PM EST to 8:30 PM EST
- Where
- Amelia forecast zone
- Reported by
- Public
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Snowfall amounts of 2.8 inches and 3.0 inches were measured near the Amelia Court House. Rice reported 2.4 inches of snow.
Winter Weather, Hanover
- When
- March 24, 3:00 PM EST to 8:00 PM EST
- Where
- Hanover forecast zone
- Reported by
- Public
Snowfall amounts were generally between two inches and four inches across the county. Hanover reported 3.0 inches of snow. Studley reported 4.0 inches of snow. Beaverdam reported 3.6 inches of snow.
Winter Weather, Caroline
- When
- March 24, 3:00 PM EST to 8:30 PM EST
- Where
- Caroline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. Ruther Glen reported 3.5 inches of snow.
Winter Weather, Brunswick
- When
- March 24, 3:00 PM EST to 8:00 PM EST
- Where
- Brunswick forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.765, -77.859 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Alberta reported 3.0 inches of snow.
Winter Weather, New Kent
- When
- March 24, 4:00 PM EST to 8:30 PM EST
- Where
- New Kent forecast zone
- Reported by
- Public
- Coordinates
- 37.505, -76.997 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. Providence Forge reported 2.5 inches of snow. New Kent reported 3.8 inches of snow.
Winter Weather, Essex
- When
- March 24, 4:00 PM EST to 8:30 PM EST
- Where
- Essex forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Tappahannock and Kino reported 2.0 inches of snow.
Winter Weather, King William
- When
- March 24, 4:00 PM EST to 8:30 PM EST
- Where
- King William forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and three inches across the county. West Point reported 3.0 inches of snow.
Winter Weather, James City
- When
- March 24, 5:00 PM EST to 8:30 PM EST
- Where
- James City forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Jamestown reported 1.0 inch of snow. Toana reported 1.0 inch and 2.0 inches of snow. Fords Colony reported 3.0 inches of snow. The City of Williamsburg reported between 1.0 inch and 2.0 inches of snow.
Winter Weather, York
- When
- March 24, 5:00 PM EST to 8:30 PM EST
- Where
- York forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Tabb reported 1.0 inch of snow. Yorktown reported 2.0 inches of snow. Six miles north of Williamsburg in York County reported 2.1 inches of snow.
Winter Weather, Newport News
- When
- March 24, 5:00 PM EST to 8:30 PM EST
- Where
- Newport News forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Newport News reported 1.1 inches and 1.5 inches of snow.
Winter Weather, Middlesex
- When
- March 24, 5:00 PM EST to 8:30 PM EST
- Where
- Middlesex forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. White Snow reported 1.3 inch of snow.
Winter Weather, Gloucester
- When
- March 24, 6:00 PM EST to 8:30 PM EST
- Where
- Gloucester forecast zone
- Reported by
- Public
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. Hayes reported 4.0 inches of snow.
Winter Weather, Mathews
- When
- March 24, 6:00 PM EST to 8:30 PM EST
- Where
- Mathews forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Mathews reported 2.0 inches of snow. Susan reported 2.5 inches of snow.
Winter Weather, Lancaster
- When
- March 24, 6:00 PM EST to 8:30 PM EST
- Where
- Lancaster forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Lancaster reported 1.0 inch of snow.
Winter Weather, Northampton
- When
- March 24, 6:00 PM EST to 9:00 PM EST
- Where
- Northampton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. Cheriton reported 2.8 inches of snow. Eastville reported 1.5 inches and 4.0 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 24, 2013$1.2 million · 45 events
- Hail and Damaging Winds in Florida, March 24, 20131 injured · $250,000 · 1 in hail · 26 events
- Tornado and Damaging Winds in Kentucky, March 24, 2013$155,000 · EF1 · 3 events
- Heavy Snow and Winter Weather in Illinois, March 24 to 25, 20132 injured · 25 events
- Winter Storm and Winter Weather in Ohio, March 24 to 25, 201330 events
- Winter Storm and Winter Weather in Virginia, March 24 to 25, 201325 events
- Heavy Snow and Winter Weather in Indiana, March 24 to 25, 201320 events
- Winter Storm in Indiana, March 24 to 25, 201319 events
- Blizzard and Heavy Snow in Illinois, March 24, 201315 events
- Heavy Snow and Winter Weather in West Virginia, March 24 to 26, 201315 events
- Heavy Snow in Missouri, March 24, 201314 events
- Damaging Winds in Florida, March 24, 20131 injured · $9,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442766, 442946, 442947, 442780, 442783, 442934, 442935, 442937, 442938, 442943, 442954, 442957, 442930, 442939, 442944, 442799, 442932, 442942, 442955, 442940, 442945, 442948, 442952.